MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION CoverEdge? 32; Stimulator, Spinal-Cord, Totally Implanted For Pain Relief

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION CoverEdge? 32; Stimulator, Spinal-Cord, Totally Implanted For Pain Relief
Model Number SC-8336-70
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Muscle Weakness/Atrophy (1967); Pain (1994); Tachycardia (2095); Numbness (2415); Bladder Dysfunction (4881); Inappropriate Device Stimulation of Tissue (4928)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the spinal cord stimulation (scs) patient experienced pain, weakness, numbness, proprioceptive deficits, paresthesia, and urinary retention, accompanied by episodes of hypertensive crisis and tachycardia.The patient was referred to a local representative for reprogramming; however, it is unknown whether reprogramming was performed.The physician attempted nerve blocks, radiofrequency treatment, and additional scs therapy to address the symptoms, but these interventions were unsuccessful.The patients symptoms were reported to progressively worsen over time.Subsequently, the patient underwent explantation of the lead and implantable pulse generator (ipg).Postoperatively, the patient demonstrated improvement and continued recovery of sensation, proprioception, and muscle control.It was further reported that the attending physician attributed the symptoms to a programming issue and did not pursue additional evaluation, prompting the patient to seek a second opinion.The patient subsequently developed permanent neurologic and autonomic dysfunction resulting in disability.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: model/catalog description: unk-ipg.Model: unk-ipg.Serial: n/a.Batch: n/a.Udi: n/a.

Brand Name
CoverEdge? 32
Common Device Name
Stimulator, Spinal-Cord, Totally Implanted For Pain Relief
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
Boston Scientific Corporation
road 698, lot no. 12
dorado PR 00646 -260
PR   00646-2602
Manufacturer Contact
ricardo amaro castro
25155 rye canyon loop
valencia, CA 91355
+1(320)800-7570
MDR Report Key50859087
Report Number3006630150-2026-07001
Device Sequence Number9497864
Product Code LGW
UDI-Device Identifier08714729832676
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/07/2020
Device Model NumberSC-8336-70
Device Catalogue NumberSC-8336-70
Device Lot Number7005161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured01/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age36 YR
Patient SexMale
Patient Weight160 LB